... horrible smell. Is this a side effect? It is making me feel really down, and I am constantly washing and checking. Thank you
Generalized Anxiety Disorder - I am on 400 mgs of Lithium and noticed that my urine has a really...
Question posted by wild tiger on 10 Feb 2021
Last updated on 10 February 2021 by WildcatVet
I took lithium for many years and never had this problem and it's not listed as a side effect of the medication directly. But lithium can affect the kidneys which process urine and can sometimes cause
a strong odor. Also, high levels of bacteria and/or proteins can cause strong smelling urine.
I don't want to contribute to your anxiety but I think you might want to see your doctor and have some tests run to be sure your kidneys are functioning properly and to rule out any other underlying cause.
Best regards to you,
Increased or decreased urination is listed as a side effect. But unusual smell in urinate is not listed. You should check with your doctor.
Check this link. Wildcat covered everything.
- Lithium uses and safety info
- Lithium prescribing info & package insert (for Health Professionals)
- Side effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.